MAUDE Adverse Event Report: COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number RFG3
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician was attempting to use a rfg3 generator with a cf7-7-60 closurefast catheter to treat a venous insufficiency in the gsv.The touch screen of the device was not working and a sound was emitted from the device when the physician started a 20 second cycle.The physician unplugged and re-plugged in the machine but the error remained.Another rfg3 generator was used to complete the treatment.Issues with this generator were reported to have occured intermittently over a period if a week but in the last 3-4 days it is reported that device subsequently stopped functioning.Two cases of endothermal heat induced thrombosis (ehit) reported no patient information is available.
 
Additional Manufacturer Narrative
Evaluation summary: the rfg3 generator was returned.Functional testing was performed.Visual inspection of the device showed the panel was scratched <(>&<)> the device was freezing when the dongle was inserted.The catheter port and the smart panel were replaced.If information is provided in the future, a supplemental report will be issued.

Brand Name
GENERATOR RADIOFREQUENCY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600n nathan lane
plymouth MN 55442
MDR Report Key7078441
Report Number2183870-2017-00539
Device Sequence Number13954371
Product Code GEI
UDI-Device Identifier10884521196544
UDI-Public10884521196544
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K141858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRFG3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;